Dry Mouth Using Thiamin: I slowly... - Parkinson's Movement

Parkinson's Movement
17,371 members17,245 posts

Dry Mouth Using Thiamin

ramsey1717
ramsey1717

I slowly started my husband on thiamin. The first three days at 500mg once a day in am one hour after taking sinemet. The forth day he took 500mg in am as usual and 500mg around 11:00am. The two doses were four hours apart. He reported that he had dry mouth that day so bad he could hardly talk. Has anyone else experienced this? Does anyone have any suggestions as how to avoid this?

22 Replies
oldestnewest
Hidden
Hidden

ramsey1717,

I have sent an email off to Dr. Costantini on your behalf to inquire as to whether this is a side effect of oral thiamine that he is aware of. There are currently over 50 people on this forum taking thiamine and none have reported dry mouth from using thiamine orally or intramuscular injections, but dry mouth is a common side effect from many medications. It might be wise to stop giving thiamine to your husband until Dr. Costantini responds.

On a related note, I would like to mention that the people who have had the best response to thiamine are the ones who have worked directly with Dr. Costantini at least until their "correct dose is established"! By doing that, if you have a problem at any time, you can just drop Dr. C an email to get his suggestion. It can take months for some people to find the proper dose, and it seems the PWPs who have done this in the shortest amount of time are also the ones who are in regular contact with Dr. C.

One recurring problem I have noticed on this forum is that symptoms can start to improve as early as the first week of use, but symptoms can also worsen shortly there after if the initial dose is too low or too high and if you are in regular contact with Dr. C during this period, he can work with you to optimize the dose early on and give you helpful feedback based on his years of treating over 2,500 patients with thiamine. Based on this, I highly recommend that you contact Dr. C and give him the pertinent information relating to your husbands current situation.

I will let you know when I hear back from Dr. Costantini, but often times he will want to hear from you directly with no middleman(me) to add confusion to the situation as he may need more information about your husbands situation as well as other meds he is taking in order to give a useful reply.

If you decide to contact him directly by email yourself, I recommend that you use this translator in your communication with him as it seems to be fairly accurate:

deepl.com/translator

His native language is Italian. Just type what you want to say in the box on the left side of the page. The box on the right side of the page will show the translation in Italian if you have selected Italian as the language to translate to. Drag your cursor over the box on the right and copy it and paste it into the email you are sending to Dr. Costantini. His email address is :

carapetata@libero.it

It may also be useful to copy and paste the English version further down in your email for two reasons. One, if you save your emails, you will then have a record of your correspondence and two, if there are any problems with the translation, Dr. Costantini has two other doctors in his office who are fluent in English and will be able to translate the English version of your email. The reason for using the translator is because then Dr. Costantini will be able to respond as quickly as possible without having to pull one of his doctors from what they are doing in order to translate for him.

Art

ramsey1717
ramsey1717
in reply to Hidden

Thank you so much for your reply. I will defiantly contact Dr. C regarding this. In the mean time , if you hear from him please let me know. Thanks again!

Hidden
Hidden
in reply to ramsey1717

I will and in case you didn't notice, I added a little more to my original post which you might not have seen.

Art

ramsey1717
ramsey1717
in reply to Hidden

Yes, I see the additional comments. Good advise. Thanks

Deb

Hidden
Hidden
in reply to ramsey1717

Deb,

In the mean time, you might be interested in reading the following post regarding dry mouth:

healthunlocked.com/parkinso...

Art

Hidden
Hidden
in reply to ramsey1717

Hi Deb,

Doctor Costantini just sent me a reply and this is what he said:

:::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

I have never been told this before about thiamine. However, let me have a list of all the drugs that you take so I get an idea of the situation and I will study a possible solution.

::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

Based on his reply and yours, I am going to write him back and let him know that "Deb" will be contacting him shortly to discuss the dry mouth issue as well as a proper thiamine protocol for your husband. Please include as much pertinent information as possible about your husbands medications, symptoms, length of time since diagnosis, length of time since first symptoms appeared, height & weight, age, other health issues. He will want you to take three short videos of your husband after this initial discussion so he can have a better idea of what stage of PD your husband is currently at. I recommend that you contact him as soon as possible........preferably now. I am going to write him as soon as I post this.

Good luck!

Art

ramsey1717
ramsey1717
in reply to Hidden

I will get this info off to Dr. C as soon as I get home from my eye doctor appointment. Thanks so much for your help.

TL500
TL500
in reply to Hidden

Hi easilly,

can anyone just write to Dr. C to ask about thiamin?

Does it work on people not on meds?

Where to get thiamin please?

Thanks

Hidden
Hidden
in reply to TL500

TL500,

Here are two posts that will answer many of your questions regarding thiamine and Dr. Costantini. They both have his contact information and inside the posts are a list of all information you will need when you contact him. Please use this translator when you contact him as it is a little more accurate than google translate.

deepl.com/translator

Good luck!

healthunlocked.com/parkinso...

healthunlocked.com/parkinso...

Art

TL500
TL500
in reply to Hidden

Thanks.

Hidden
Hidden
in reply to TL500

Just post if you have any questions after you're done reading and someone will answer you.

Art

TL500
TL500
in reply to Hidden

Thanks. I think it says with motor symptoms it has to have ldopa to work so that means if a person is not on Ldopa it will not help with motor.

Hidden
Hidden
in reply to TL500

I don't know where you got that from, but it is not completely accurate as there are forum members who have reduced their motor symptoms to almost nothing. Tremors are probably the most difficult symptom to suppress, but again, there are members on this forum who have. In more severe tremor situations, it may require levodopa to more effectively suppress the tremor.

Art

TL500
TL500
in reply to Hidden

So you mean even a person not on meds or not taking Ldopa can improve symptoms with thiamine, except for some with tremor?

Hidden
Hidden
in reply to TL500

Yes.

Here is a link to a lot of information on thiamine with links in it with more info regarding B-1.

healthunlocked.com/parkinso...

Dr. C has mentioned that he has some patients in the earlier stages of PD who are able to get by with thiamine alone, but more advanced disease will normally require levodopa also in order to get optimum motor symptom response.

Art

TL500
TL500
in reply to Hidden

Thanks.

Which type of B1?

Brand?

How to get it please?

Thanks

Hidden
Hidden
in reply to TL500

They are listed near the bottom of the link in my previous reply to you. The tablets are a little large and can be hard to swallow for some. The capsules are easiest to swallow and the bulk powder has to be mixed with something sweet like a sports drink or yogurt. It seems like the capsules are fairly popular if available where you live.

Art

TL500
TL500
in reply to Hidden

Hi Art, How do I use the translator and write email at the same time please? Thanks

Hidden
Hidden
in reply to TL500

Open the Translator and you will see two boxes side by side. Type your message in the box on the left, but above the box on the right, you will see what looks like the letter "V". Click on that V and a drop down list appears. In that drop down select Italian as the language to translate to. Now type your message in the box on the left. The left box shows what you are typing in English and as you type, the box on the right will show the Italian translation of what you just typed. Using your mouse, copy the Italian version. Now in a new window, open an email to Dr. C. and paste the Italian message into the email. If you want, for better accuracy, you can also copy and paste the English version into your email also. Now send it to the email address for Dr. C.

Art

TL500
TL500
in reply to Hidden

Thanks very much Art.

hi ramsey well i take 2000mg of thiamin a day and im going to take it up to 2500mg soon have you tried mannitol as well ,might be a good idea to recheck the amount you are giving him.regards

I have PD, diagnosed 3 years ago & I use a breath mint called Breath Savers Lasts 3 hr

(they don't really last that long) & they give me some temporary relief.

I take 3 or 4 meds that cause dry mouth.

You may also like...